We are searching data for your request:
Upon completion, a link will appear to access the found materials.
Many children balk at taking certain medications. If your baby vomits immediately after you give him an antibiotic and you can tell by looking at the vomit that he's thrown up the medicine, it's okay to give him another full dose. If he throws up again, contact his doctor. Re-dosing too frequently may cause diarrhea, especially with certain antibiotics. In some conditions, an antibiotic shot can be given instead of the oral antibiotic.
If your baby is eating solids, you can give him medication on a spoon, like food; otherwise you'll want to use a syringe down the side of his cheek. (In fact, many parents find the syringe the easiest method at an age.) Some medications can also be mixed with formula or breastmilk (ask the doctor or pharmacist), but only do this in small amounts, because if you add the medicine to a full bottle and your baby refuses to drink the whole thing, he won't receive the correct dose.